ArticleCase reports in critical care2026
BRASH Syndrome Unmasked: Digoxin Toxicity in the Setting of Cardiogenic Shock and Multiorgan Dysfunction.
Article in Case reports in critical care, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
- BRASH Syndrome Unmasked: Digoxin Toxicity in the Setting of Cardiogenic Shock and Multiorgan Dysfunction.Case reports in critical care · 2026Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Digoxin, a cardiac glycoside historically used for rate control in atrial arrhythmias and symptom relief in chronic heart failure, possesses a narrow therapeutic index and is highly susceptible to pharmacokinetic and pharmacodynamic disruption in critically ill patients. Its use in acute decompensated heart failure and cardiogenic shock is therefore controversial. We present the case of a 75-year-old woman with chronic heart failure with reduced ejection fraction who developed progressive bradycardia and cardiogenic shock after treatment with digoxin and amiodarone for 2:1 atrial flutter. Her hospital course was complicated by acute kidney injury, severe hyperkalemia, ischemic hepatitis, and persistent bradycardia following electrical cardioversion. Serum digoxin levels were supratherapeutic early in the intensive care unit course and subsequently normalized, though bradyarrhythmias persisted. The patient's presentation and clinical trajectory were consistent with BRASH (bradycardia, renal failure, AV-nodal blockade, shock, and hyperkalemia) syndrome , with amiodarone-digoxin interaction and systemic hypoperfusion likely amplifying myocardial digoxin sensitivity. She improved with supportive therapy, correction of metabolic derangements, withdrawal of AV-nodal-blocking agents, and cardioversion, without administration of digoxin-specific antibody fragments. This case highlights the importance of early recognition of BRASH physiology, cautious use of AV-nodal blockers in low-output states, and prioritization of underlying physiologic correction over reliance on serum drug levels alone in critically ill patients.
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.